Aa
Aa
A
A
A
Close
659273 tn?1227829310

Any secret cures for side effects ?


Hello everyone

It's day 9 and 2 shots in. I feel like I have the flu or a bad hang-over for the last 9 days, well what I remember a hang-over to feel like. LOL... I cry at the drop of a hat and can't find much energy to do much. I know the beginning is the worst, but if anyone has a secret cure, I'll try anything. Someone told me pot helps, I haven't smoked since high school days, so I don't know about that one.

Thanks everyone

7 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I think I got used to some of the sides...some things got better with time and others seemed to get worse...What I found that helped me more than anything was trying to have a positive attitude and remind myself that it wouldn't last forever.  By the time tx was over I started to dread the thought of not being on tx.  I guess it was some sort of frear thing.
I hope things improve for you soon.
Good Luck and keep your eye on the prize!
Helpful - 0
179856 tn?1333547362
The first few weeks can be very very hard as your body acclimates to having poison dumped into it.

are you on any antidepressents? a lot of us started them BEFORE treatment so when we got all weepy or anxious we'd already have them on board to counteract the problem. It helped me a lot.

If you don't smoke pot I wouldn't really advise starting it now - first off most people that I've ever known LOOSE energy don't they?  It's hard.....but it does get easier in time. I did 72 weeks and was sure i wouldn't make it through the first four....eventually though you get into the routine and time passes and then one day you are cured and voila it's over!

Just rest as much as you can. Working helped me (although all I wanted to do was sleep) because it took my mind off of what I was going through and at moments I actually could sort of forget.

Try to realize that this it not forever...........believe it or not it goes by amazingly fast. I still can't believe I am getting my post two year test next week!

Good luck.

Helpful - 0
577132 tn?1314266526
Hi there,

I also felt exactly the same as you have described at the beginning of my treatment and I promise it does get better as your body acclimates to the meds.

I also found that anti-depressants really helped me through.  On my first tx I didn't start them until I was 5 or 6 weeks in.  Thankfully they only took about 4 days to make a difference.  On my current tx I was on them before I started and the ride has been much easier.  They have also really helped with the brain fog that I experienced as well. I use Prozac.

Other than that rest and fluids help a lot.  Panadol (Tylenol) can also helps with the fever and aches. Be gentle with yourself.

I have managed to keep working through out as I also found it took my mind off things but there have been days when I really couldn't work and had to just stay in bed.

I wish you all the best.

Epi :)
Helpful - 0
233616 tn?1312787196
if you smoke pot it will increase your rate of fibrosis a lot. one studt showed at 7 times the rate.

a safe alternative is to ask for a small dose of ativan, easy on the liver.
I take .05 with each riba dose, it eliminated my crying and panic and feeling of woes almost entirely and does not raise liver enyzmes or increase fibrosis.

at night I take a remeron and an Ambien for sleep. Sleep is crucial to how you bear up daytime. These 2 drugs are also more liver friendly that most/

beyond this, keep your mind occupied. Music, favorite old tv shows and old movies you want to revisit or see for the first time are priceless.  Even a good romance movie, though you will cry..is good for the soul.
Main thing is to keep you mind focused somewhere you you don't spend time dwelling on how poorly you may be feeling...the more you do that, the worse it gets.
Also take up a hobby like knitting, crossstitch, crochet, etc...even doing puzzles or crosswords..something to keep your hands busy if hubby has some boring sports show on...
get lots of rest....buy yourself some real silk sheets and sleep naked. It feels so good on sensitive Riba skin it;s well worth it. I got mine on ebay cheap...make sure its not thai or american silk...these are not 100% silk.

I tried praying..but sometimes it focuses me too much on the probs...better to read a comforting psalm...and a funny book.
also spend time watching dumb animal tricks on Utube...believe it or not these chuckle moments are priceless.

hope you do well with tx.. remember...whatever you focus on, thought wise, will effect all else.

mb
Helpful - 0
648439 tn?1225058862
I am to take shot 5 tonight.  I am  feeling all those things and over the first four weeks it has seemed to get better or maybe I am getting used to it.  As far as depression and anxiety go - I have had a mood drop but no crying and have decided to start on anti-depressants immediately for the duration - I don't want to feel worse if I can feel better.  Postitive thinking, getting 'on with it', etc seems to be a good way to go - one day it will be over and we will be cured and that will be a great thing for our futures.
Helpful - 0
547181 tn?1255146506
its not scientifically proven or anything else, just a personal experiance. If i eat food like chicken or fish (sandwich, roll, drumsticks or fried piece) etc just before taking shot or immediatelt after the shot then my SX of tiredness, fatigues, headaque and body pain are decreased by almost 50-60%. I have discussed this with my doc and according to him no research or prove of this thing but if its working for me then i should continue coz no harm in taking food. I have fininshed week 18 just now and am UND .

Moreover take water , belive me if you lower down the intake of water during Tx , your SX going to rise ( scientifically proven). A little walk of even 5-10 minutes do ease up body aches & stiff joints.

Last thing take Riba with food containing fat , it will increase the absorption of Riba and decrease Riba sx

Best of luck  
Helpful - 0
495402 tn?1220617403
I'll be doing shot #6 tonight and so far, it hasn't been too bad, mostly a lot of fatigue for me and an ongoing minor sore throat that comes and goes.  I find that I look forward to the weekends so that I can rest for two days, I just lie on the couch and do nothing at all and it feels great.  Tomorrow night we actually gain an hours sleep, I'm so excited about this, who'd have ever thought that an extra hours sleep could be so important to me but when you get up at 5:30 am every morning to go to work, believe me, you cherish any extra time you can get.   I work full time and I'm another one that believes in keeping the mind occupied.  I haven't missed a day yet and hope it stays that way.  It also makes me feel good about myself, that I'm not letting peg and riba get the better of me, I'm taking control.  

I got an antidepressant before I started treatment and I feel that it's helped me out greatly.  I started with 10 mgs of Celexa and my doctor just upped my dosage to 20 mgs.  

I wish you the best of luck and hope that the sides are easy for you.

Good luck!
Linda
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?